Mirvaso Rebound and Stinging Documented in JAAD

jaad

The occurrence of significant rebound redness and stinging after using Mirvaso is beginning to surface more and more in the public eye.

This recent letter to the editor in the Journal of the American Academy of Dermatology describes 3 cases of severe reaction to Mirvaso.

  • Patient 1 had “in all areas where the medication had been applied and she had a severe skin burning sensation”,
  • Patient 2 experienced “significant erythema, skin burning, and pruritus where BT was applied” and
  • Patient 3 reported “erythema and burning in the areas of application” along with “progressively worsening rebound erythema and burning”.

The authors speculate that the real rate of adverse reactions to Mirvaso may be higher than that suggested by the Mirvaso Prescribing Information.

Letter to the Editor

Rebound erythema and burning sensation from a new topical brimonidine tartrate gel 0.33%

Journal of the American Academy of DermatologyVolume 70, Issue 2 , Pages e37-e38, February 2014

Ethan T. Routt, BA, Jacob O. Levitt, MD

To the Editor: Brimonidine tartrate (BT) gel 0.33% (Mirvaso, Galderma Laboratories LP), an alpha-2 selective adrenergic receptor agonist and vasoconstrictor, reduces erythema of rosacea. The top 3 reported adverse events related to BT are erythema worse than baseline (4%), flushing (3%), and burning (2%). At least 1% of patients had an adverse reaction to the medication.

We report severe erythema in conjunction with burning sensation in 3 patients using BT. All reported reduced erythema 1 to 6 hours after application, followed by self-limited erythema, more severe than baseline, accompanied by burning over the next 12 hours and lasting roughly 12 hours. This phenomenon worsens with continued use. Urticaria and facial edema were absent. Even though the Mirvaso package insert reports infrequent erythema worse than baseline, this number may be higher in practice.

[read more…]

If you do have a bad reaction to Mirvaso be sure to report adverse reactions to Mirvaso to the FDA and Galderma

Related Articles

About the Author

About the Author: David Pascoe started the Rosacea Support Group in October 1998. .

Subscribe

If you enjoyed this article, subscribe now to receive more just like it.

Subscribe via RSS Feed Connect on Pinterest Connect on Google Plus

13 Reader Comments

  1. Stepjanie says:

    Contact the makers of Mirvaso!! They document everything and will reimburse! I was hoping Mirvaso was going to be the answer but it was the worst thing I’ve ever put on my face!!

    • John says:

      Stepjanie, did therebound redness go away or is it still with you?

      • Stephanie says:

        It stayed with me for about a week. It was the reddest I’d ever been and the heat that came with it was very extreme. Thankfully it only lasted a week probably because I stopped using it after only a few days.

  2. kari says:

    What terrific “science” from JAAD. A series of 3 patients who basically had side effects that were already known. AMAZING!! Compare to multiple studies of safety and effectiveness with over 1000 total patients.

  3. David Pascoe says:

    It is significant because these 3 are detailed reports that stand in contrast to the official Phase 3 results – which are overwhelmingly positive.

    • Vanessa says:

      Hi, I’ve battled with rosacea for over 10yrs…mirvaso came out I was so excited but once I tried it made my rosacea worst. :(

  4. Jessica says:

    I have just started using mirvaso and love it! It does reduce the redness (after a good hour) but the best part is that my makeup is not melting off my face like it used to.

  5. Stabilo says:

    Well. Use it since one day. All ok for the moment. I used before Skin Doctor Caterpillary Clean. Does this product cure or only just last some time!?!!?

  6. Kirsten says:

    Severe reaction to Mirvaso. Terrible rebound flushing that feels like a hot iron held against my face. It’s been over a week, and has not subsided yet. Am taking Medrol in hopes of some relief. Will never go near this product again! If you try proceed with caution. If you get red painful flushing don’t assume you should keep up the treatment and apply more. I can see why this might work beautifully for some-not me! I’m done. I’ll stick to V-Beam laser.

  7. Dina says:

    The product works beautifully for me with no problems. A miracle!
    But I don’t have true rosecea. It’s eczema – pink blotches and capillaries that appear intermittently due to food allergies, irritating products (such as sunscreen), cold or wind.

  8. rebecca says:

    I have moderate rosacea and used mirvaso for two days. I will not be using it any more. I have even more significant rebound redness the second day than I did the first. My skin is burning red and much worse than even a normal flare.

  9. Bond says:

    Me too…incredible. How is possible to sell this product!???

  10. Kim says:

    I had the same reaction as Rebecca. I only had mild rosacea before I used this criminal product! Last week 17Oct14, trialled some in a clinic, the next day my cheeks were bright red but the affected area was bigger. Stupidly I applied it one more time and now have severe redness! Worse than before I ever tried Mirvaso. IT HAS DAMAGED MY SKIN!!! So pissed off!

Leave a Comment

Top